MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM TI SOLID FEMORAL NAIL 400MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM TI SOLID FEMORAL NAIL 400MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 464.40S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: (b)(6).Implanted in 2004; exact date is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a femoral nail in 2004 during an unknown procedure.Post-operatively, patient would return to surgery for a planned removal of the femoral nail for a total hip.During the planned explanation on (b)(6) 2017, the patient had an intertrochanteric fracture.The intact femoral nail and unknown number of screws were removed.A 2-hole dynamic hip system (dhs) was implanted with a lag screw and two (2) cortical screws for the fracture.There was a one (1) hour surgical delay due to difficulty getting the nail out.Procedure was completed successfully and patient status was reported as fine.This report is for one (1) 9mm ti solid femoral nail 400mm-sterile.(b)(4).
 
Additional Manufacturer Narrative
Manufacturing location: (b)(4).Manufacturing date: september 28, 2000.Expiration date: september 30, 2009.The inspection sheet and component part were reviewed and met specification.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM TI SOLID FEMORAL NAIL 400MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7113916
Report Number2939274-2017-50257
Device Sequence Number16618162
Product Code HSB
UDI-Device Identifier10886982232366
UDI-Public(01)10886982232366(17)090930(10)4168284
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K923580
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2009
Device Model Number464.40S
Device Catalogue Number464.40S
Device Lot Number4168284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight59